Commenced in January 2007
Frequency: Monthly
Edition: International
Paper Count: 30184
Water Boundary Layer Flow Over Rotating Sphere with Mass Transfer

Authors: G. Revathi, P. Saikrishnan

Abstract:

An analysis is performed to study the influence of nonuniform double slot suction on a steady laminar boundary layer flow over a rotating sphere when fluid properties such as viscosity and Prandtl number are inverse linear functions of temperature. Nonsimilar solutions have been obtained from the starting point of the streamwise co-ordinate to the exact point of separation. The difficulties arising at the starting point of the streamwise co-ordinate, at the edges of the slot and at the point of separation have been overcome by applying an implicit finite difference scheme in combination with the quasi-linearization technique and an appropriate selection of the finer step sizes along the stream-wise direction. The present investigation shows that the point of ordinary separation can be delayed by nonuniform double slot suction if the mass transfer rate is increased and also if the slots are positioned further downstream. In addition, the investigation reveals that double slot suction is found to be more effective compared to a single slot suction in delaying ordinary separation. As rotation parameter increase the point of separation moves upstream direction.

Keywords: Boundary layer, suction, mass transfer, rotating sphere.

Digital Object Identifier (DOI): doi.org/10.5281/zenodo.1328844

Procedia APA BibTeX Chicago EndNote Harvard JSON MLA RIS XML ISO 690 PDF Downloads 5928

References:


[1] C. F. Dewey,J. F. Gross, Exact solutions of the Laminar Boundary Layer Equations, Advances in heat transfer, Vol. IV, Academic Press, New York, 1967, p.317.
[2] T. Davis, G.Walker, On solution of the compressible laminar boundary layer equations and their behaviour near separation, J. Fluid mech, 80, (1977) 279-292.
[3] B.J.Venkatachala, G. Nath, Non-similar laminar incompressible boundary layers with vectored mass transfer, Proc. Indian Acad. Sci. (Eng. Sci) 3 (1980) 129 - 142.
[4] A. T. Eswara and G. Nath, Unsteady two-dimensional and axi-symmetric water boundary layers with variable viscosity and Prandtl number, Int. J. Eng. Sci., 32 (1994) 267 - 279.
[5] S. Roy, Non-uniform mass transfer or wall enthalphy into a compressible flow over yawed cylinder, Int. J. Heat and Masss Transfer 44 (2001) 3017 - 3024.
[6] S. Roy and H.S. Takkar, Compressible boundary layer flow with nonuniform slot injection (or suction) over (i) a cylinder and (ii) a sphere, Heat Mass Transfer 39 (2003) 139 - 146.
[7] P. Saikrishnan, S. Roy., Non-uniform slot injection (suction) into water boundary layers over (i) a cylinder and (ii) a sphere, Int. J. Engg. Sci., 41 (2003)1351 - 1365.
[8] S. Roy, P. Saikrishnan, Non-uniform slot injection (suction) into steady laminar water boundary layer flow over a rotating sphere, Int. J. Heat Mass Transfer 46 (2003) 3389 - 3396.
[9] S.V. Subhashini, H.S. Takhar, G.Nath,Non-uniformmass transfer orwall enthalpy into a compressible flow over a rotating sphere, Heat Mass Transf. 43 (2007) 11331141.
[10] S. Roy, Non-uniform multiple slot injection (suction) or wall entthalphy into steady compressible laminar boundary layer, Acta Mech, 143 (2000) 113 - 128.
[11] S.V. Subhashini, H.S. Takhar, G. Nath, Non-uniform multiple slot injection (suction) or wall enthalphy into a compressible flow over a yawed circular cylinder, Int.J.Therm. Sci. 42 (2003) 749 - 757.
[12] S. Roy, Prabal Datta, R. Ravindran, E. Momoniat, Non-uniform double slot injection (suction) on a forced flow over a slender cylinder, Int. J. Heat Mass Transfer 50 (2007) 3190 - 3194.
[13] S. Roy, P. Saikrishnan, Bishun D. Pandey, Influence of double slot suction (injection) into water boundary layer flows over sphere, Int. Comm. in Heat and Mass Transfer 36 (2009) 646 - 650.
[14] D.R.Lide (Ed), CRC Handbook of Chemistry and Physics, 71st ed, CRC Press, Boca Ration, Florida, 1990.
[15] R. E. Bellman, R. E. Kalaba, Quasilinearization and non-linear boundary value problem, American Elsevier Publishing Co. Inc., New York (1965).
[16] K. Inouye, A. Tate, Finite difference version of quasilinearization applied to boundary layer equations, AIAA J. 12 (1974) 558 - 560.